Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Chronic gastritis, have sour/upset stomach, no appetite. Any ideas of the cause ?

Hello. I have had chronic gastritis for 4 months now...diagnosed by endoscopy . I was prescribed dexilant which did nothing. I do not have any vomiting or diarrhea . I do not eat hot/spicy foods, no alcohol, no smoking. I was tested for h. pylori , gallstones, and celiac disease ....all negative results. I never have the burning/gnawing pain so many talk about. It is a sour/upset stomach with some gas/rumbling/gurgling only. The problem is...I have some good days but many days are sour/upset stomach most of the day w/ no appetite. I had radiation to abdominal area...but that was 12 1/2 years ago. I feel I am under no stress. I just started on sucralfate for 3 days now. Don t feel any different yet. Any ideas of the cause? Anything else can help? My gastro says it could be stress...I am under no stress though; indigestion...but I eat well; or too much acid...but dexilant did nothing.
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Gastroenterologist 's  Response
I am glad that you have had biopsies that ruled out more serious
problems. Good that you don't have H.Pylori. Chronic gastritis may
not always be associted with high acid in the stomach. Sometimes,
medications, even over the counter drugs such as ibuprofen, naproxen
or even low dose aspirin can cause damage to the lining of the stomach.
Dexilant is a delayed release form of Lansoprazole which is effective
in controlling acid . I would recommend undergoing a pH monitor
testing when you are not on Dexilant to see if you have excess acid.
Make sure you are not deficient in vitamin B-12.
Wish you good health
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions